Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 231, NWS Nashville, TN

May 26, 2011Coffee County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2011, 9:03 AM CDT for Coffee County, Warren County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 9:03 AM CDT (14:03 UTC)
Expired
May 26, 2011, 9:30 AM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Coffee County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 9:23 AM CDTTSTM WND DMGMcminnville, TNFOUR TREES DOWN AT SPRING STREET AND VILLA STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
377 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WUUS54 KOHX 261403
SVROHX
TNC031-177-261430-
/O.NEW.KOHX.SV.W.0231.110526T1403Z-110526T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
903 AM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...

* UNTIL 930 AM CDT

* AT 901 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS JUST WEST OF MORRISON...MOVING NORTHEAST 
  AT 50 MPH. TORRENTIAL RAINS WILL ALSO CAUSE PONDING OF WATER IN 
  LOW LYING AREAS. 

* LOCATIONS IMPACTED INCLUDE...
  MCMINNVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3559 8612 3565 8604 3566 8599 3569 8599
      3583 8579 3564 8563 3546 8606
TIME...MOT...LOC 1402Z 222DEG 42KT 3561 8603

$$

FORECASTER:
19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:29 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 26, 5:29 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
529 AM CDT THU MAY 26 2011

.AVIATION 12Z DISCUSSION...
FRONTAL PASSAGE TO OCCUR BETWEEN 21Z AND 00Z ACROSS THE MID STATE.
ANOTHER ROUND OF SHOWERS AND TSTMS WILL BE POSSIBLE ALONG AND
AHEAD OF THE BOUNDARY. RESIDUAL MOISTURE WILL REMAIN OVERNIGHT AND
WILL TRANSLATE INTO LOW CIGS AND LOW VSBYS BETWEEN 06Z AND 12Z.

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT THU MAY 26 2011/

DISCUSSION...
LINE OF SEVERE THUNDERSTORMS NOW EAST OF THE CWA...BUT ISO STORMS
ALREADY REFIRING BACK TOWARD THE NORTHWEST. THESE STORMS FORMING
AHEAD OF SFC/UPPER LOWS WHICH ARE CURRENTLY IN THE CENTRAL MO/IL
VICINITY. SFC LOW WILL ADVANCE INTO OH BY DAYS END...WITH UPPER
TROUGH CLOSE TO THE TN RIVER. THIS WILL BRING A FRONTAL BOUNDARY
ACROSS THE CWA DURING THE AFTERNOON. AIRMASS AHEAD OF THESE FEATURES
WILL REMAIN PLENTY UNSTABLE AND WHILE FIRST BATCH OF DEEP MOISTURE
CURRENTLY MOVING OFF THE PLATEAU...SECONDARY SOURCE WILL ENTER THE
AREA LATER THIS MORNING. THIS IS EXPECTED TO BRING ANOTHER ROUND
OF FAIRLY WIDESPREAD SHWRS/STORMS TO THE MID-STATE TODAY...INTO
EARLY TONIGHT. STORMS ARE NOT EXPECTED TO BE AS STRONG AS FIRST
PASSING SQUALL LINE BUT ISO SEVERE NOT OUT OF QUESTION...ESPECIALLY
THRU 21Z OR SO.

UPPER TROUGH PUSHES EAST OF THE CWA TONIGHT...FOLLOWED BY FLATTENING
UL FLOW FRI INTO SAT. DURING THIS TIME-FRAME...SFC BOUNDARY SETS UP
WELL NORTH WHICH SHOULD KEEP STORM TRACK ACROSS OH VALLEY.

AFTER THAT POINT...DRY AND WARM TREND SETS IN SUN-WED AS SFC/UPPER
HIGHS DOMINATE THE SCENE. TUE NIGHT/WED HOWEVER...BACKDOOR SFC/LL
FRONT WORKS DOWN ALONG THE EAST COAST WHICH WILL SPREAD SOME
MOISTURE UNDER RIDGE INTO EAST TN/PLATEAU. THAT MAY ALLOW ISO
STORMS TO DEVELOP WED AFTERNOON BUT OVERALL THE CWA WILL REMAIN
RAINFREE THRU THIS PERIOD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, May 26, 5:13 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CDT THU MAY 26 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-271015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
513 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS CONTINUES TODAY...
ESPECIALLY FROM NASHVILLE METRO EASTWARD. SEVERE STORMS MAY PRODUCE
DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Special weather statement, May 26, 4:34 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
434 AM CDT THU MAY 26 2011

TNZ094-095-261000-
GILES-LAWRENCE-
434 AM CDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR GILES AND LAWRENCE COUNTIES...

AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LORETTO...OR 15 MILES SOUTHWEST OF
LAWRENCEBURG...MOVING EAST NORTHEAST AT 65 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

21
Special weather statement, May 26, 5:05 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CDT THU MAY 26 2011

TNZ095-261035-
GILES-
505 AM CDT THU MAY 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...

AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PULASKI...MOVING NORTHEAST AT 55 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:02 PM CDTSevere Thunderstorm WarningOHXStewart28 min
May 25, 9:08 PM CDTSevere Thunderstorm WarningOHXBenton37 min
May 25, 9:20 PM CDTTornado WarningOHXStewart25 min
May 25, 9:33 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Stewart42 min
May 25, 9:55 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Stewart35 min
May 25, 9:57 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry33 min
May 25, 10:16 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Lewis, Perry29 min
May 25, 10:27 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Montgomery, Robertson and 1 more33 min
May 25, 10:30 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Perry, Williamson30 min
May 25, 10:46 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne46 min
May 25, 10:48 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner27 min
May 25, 11:00 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Sumner and 2 more45 min
May 25, 11:05 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry25 min
May 25, 11:11 PM CDTSevere Thunderstorm WarningOHXDavidson, Macon, Sumner, Trousdale34 min
May 25, 11:14 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury, Wayne31 min
May 25, 11:21 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence24 min
May 25, 11:38 PM CDTSevere Thunderstorm WarningOHXHickman, Marshall, Maury, Rutherford, Williamson22 min
May 25, 11:38 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Macon, Sumner, Trousdale, Williamson and 1 more37 min
May 25, 11:43 PM CDTSevere Thunderstorm WarningOHXDavidson, Maury, Williamson, Wilson47 min
May 25, 11:46 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury29 min
May 25, 11:50 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall25 min
May 25, 11:55 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson30 min
May 26, 12:09 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Marshall, Rutherford36 min
May 26, 12:11 AM CDTSevere Thunderstorm WarningOHXClay, Davidson, Jackson, Macon, Rutherford, Smith and 4 more34 min
May 26, 12:34 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford26 min
May 26, 12:42 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith, Trousdale, Wilson33 min
May 26, 12:58 AM CDTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb, Grundy, Warren, White32 min
May 26, 1:17 AM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam28 min
May 26, 1:37 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett, Putnam38 min
May 26, 8:38 AM CDTSevere Thunderstorm WarningOHXBedford, Coffee27 min
May 26, 8:51 AM CDTTornado WarningOHXCoffee24 min
May 26, 9:11 AM CDTTornado WarningOHXCoffee, Warren34 min
May 26, 1:39 PM CDTSevere Thunderstorm WarningOHXClay, Macon, Trousdale36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.